UPDATE: Infant ibuprofen recall expands to include three additional lots

UPDATE: Infant ibuprofen recall expands to include three additional lots
Source: (PR Newswire)

TUCSON, AZ (Tucson News Now) - The Tris Pharma, Inc. recall of liquid baby ibuprofen has been extended to include three additional lots of the drug.

According to an FDA release the recall is due to units from the additional batches having a higher level of Ibuprofen concentration.

The initial recall happened back in November 2018 and involved several lots of liquid baby ibuprofen sold at Walmart, CVS and Family Dollar and the possibility of overdose.

Tris Pharma, Inc. voluntarily recalled three lots of Infants' Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 mg per 1.25 mL at that time.

The recalled product has been found to potentially have higher concentrations of ibuprofen. The company is warning that there is a possibility that infants may be more vulnerable to permanent NSAID-associated kidney injury because they are more susceptible to a higher potency level of the drug.

Side effects are nausea, vomiting, epigastric pain, or more rarely, diarrhea. Tinnitus, headache and gastrointestinal bleeding are also possible adverse effects. To this date, Tris Pharma, Inc. has not received any reports of adverse events related to the lots of product that are the subject of this recall.

The product is used as a pain reliever/fever reducer and is packaged in 1/2 oz. and 1 oz. bottles. This voluntarily recall includes the six (6) lots listed below::

Recalled Ibuprofen lots (Source: Food and Drug Administration)
Recalled Ibuprofen lots (Source: Food and Drug Administration)

Tris Pharma sold the affected lots of Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 mg per 1.25 mL to one customer, who distributed the lots into the U.S. market.

Consumers with questions regarding this recall can contact Tris Customer Service at 732-940-0358 (Monday through Friday, 8:00am ET- 5:00pm PT) or via email at mailto:micc_tris@vigilarebp.com.

Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.

If your infant experiences symptoms and you would like to report it to the FDA’s MedWatch Adverse Event Reporting program, please follow these links:

To learn more about the recall, please click here.

To learn more about Tris Pharma visit their online website.

Copyright 2018 Tucson News Now. All rights reserved.